Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: K. H. Dovermann and Reinhard Schultz
Title: Equivariant surgery theories and their periodicity properties
Additional book information: Lecture Notes in Mathematics, vol.~1443, Springer-Verlag, New York, 1990, 225 pp. US$24.00. ISBN 3-540-53042-8.

References [Enhancements On Off] (What's this?)

  • [AM] D. Anderson and H. Munkholm, Boundedly controlled topology, Lecture Notes in Math., vol. 1323, Springer, New York, 1988. MR 953961 (89h:57029)
  • [BQ] W. Browder and F. Quinn, A surgery theory for G-manifolds and stratified sets, Manifolds, Tokyo, 1973, Univ. of Tokyo Press, 1975, pp. 27-36. MR 0375348 (51:11543)
  • [CS] S. Cappell and J. Shaneson, Nonlinear similarity, Ann. of Math. (2) 113 (1981), 311-351. MR 607895 (83h:57060)
  • [CW] S. Cappell and S. Weinberger, A geometric interpretation of Siebenmann's periodicity phenomenon, Proc. 1986 Georgia Topology Conference (McCrory and Shiffrin, eds.), Marcel Dekker Inc., New York and Basel, pp. 47-52. MR 873283 (88f:57040)
  • [DM] J. Davis and J. Milgram, A survey of the spherical space form problem, Mathematical Surveys, vol. 2, Harwood, New York, 1985.
  • [DoP] K. H. Dovermann and T. Petrie, G surgery. II, Mem. Amer. Math. Soc., vol. 37, Amer. Math. Soc., Providence, RI, 1982. MR 652862 (84c:57025)
  • [DoR] K. H. Dovermann and M. Rothenberg, Equivariant surgery and classification of finite group actions on manifolds, Mem. Amer. Math. Soc., vol. 71, Amer. Math. Soc., Providence, RI, 1988. MR 920965 (89h:57032)
  • [FJ] F. T. Farrell and L. Jones, A topological analogue of Mostow's rigidity theorem, J. Amer. Math. Soc. 2 (1989), 257-370. MR 973309 (90h:57023a)
  • [FP] S. Ferry and E. Pederson, Epsilon surgery theory, Binghamton preprint (to appear).
  • [GPW] K. Grove, P. Peterson and J. Y. Wu, Geometric finiteness theorems and controlled topology, Invent. Math. 99 (1990), 205-214. MR 1029396 (90k:53075)
  • [Ke] M. Kervaire, Lectures on the theorems of Browder and Novikov and Siebenmann's thesis, Tata Institute of Fundamental Res., 1969. MR 0339227 (49:3989)
  • [KM] M. Kervaire and J. Milnor, Groups of homotopy spheres, Ann. of Math. (2) 77 (1963), 504-537. MR 0148075 (26:5584)
  • [LM] W. Luck and I. Madsen, Equivariant L-theory. I, II, Math. Z. 203 (1990), 503-526; 204 (1990), 253-268. MR 1038715 (91d:57022)
  • [MTW] I. Madsen, C. B. Thomas, and C. T. C. Wall, The topological spherical spaceform problem. II, Topology 15 (1976), 375-382. MR 0426003 (54:13952)
  • [Mi1] J. Milnor, A procedure for killing the homotopy groups of a manifold, Proc. Sympos. Pure Math., vol. 3, Amer. Math. Soc., Providence, RI, 1961, pp. 39-55. MR 0130696 (24:A556)
  • [Mi2] J. Milnor, Lectures on the h-cobordism theorem, Princeton Univ. Press, Princeton, NJ, 1965. MR 0190942 (32:8352)
  • [MoS] J. Morgan and D. Sullivan, The transversality characteristic class and linking cycles in surgery theory, Ann. of Math. 99 (1974), 384-463. MR 0350748 (50:3240)
  • [Q] F. Quinn, Resolution of homology manifolds, Invent. Math. 72 (1983), 267-284; Corrigendum 85 (1986), 653. MR 700771 (85b:57023)
  • [Su1] D. Sullivan, Triangulating homotopy equivalences, Princeton Ph.D. thesis, 1966.
  • [Wa] C. T. C. Wall, Surgery on compact manifolds, Academic Press, New York, 1971. MR 0431216 (55:4217)
  • [Wei] S. Weinberger, Aspects of the Novikov conjecture in geometric invariants of elliptic operators, Contemp. Math. 105 (1990), 281-297. MR 1047285 (91a:57020)
  • [WY] S. Weinberger and M. Yan, Products in stratified surgery and periodicity, preprint.
  • [YO] T. Yoshida, Surgery obstructions of twisted products, J. Math. Okayama Univ. 24 (1982), 73-97. MR 660056 (83k:57027)

Review Information:

Reviewer: Mel Rothenberg
Journal: Bull. Amer. Math. Soc. 28 (1993), 375-382
DOI: https://doi.org/10.1090/S0273-0979-1993-00368-9
American Mathematical Society